Title

Dictatorial domains

Publication Type

Journal Article

Publication Date

8-2003

Abstract

In this paper, we introduce the notion of a linked domain and prove that a non-manipulable social choice function defined on such a domain must be dictatorial. This result not only generalizes the Gibbard-Satterthwaite Theorem but also demonstrates that the equivalence between dictatorship and non-manipulability is far more robust than suggested by that theorem. We provide an application of this result in a particular model of voting. We also provide a necessary condition for a domain to be dictatorial and use it to characterize dictatorial domains in the cases where the number of alternatives is three.

Keywords

social choice functions, strategyproof, dictatorship, Gibbard-Satterthwaite theorem, restricted domains

Discipline

Economic Theory

Research Areas

Economic Theory

Publication

Economic Theory

Volume

22

Issue

1

First Page

45

Last Page

62

ISSN

0938-2259

Identifier

10.1007/s00199-002-0285-8

Publisher

Springer Verlag (Germany)

Additional URL

http://dx.doi.org/ 10.1007/s00199-002-0285-8

This document is currently not available here.

Share

COinS